Alert archive / Iowa / Frost Advisories in 2012
Frost Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this frost advisory at Apr 5, 2012, 3:00 PM CDT for 11 counties in Iowa. It took effect at Apr 6, 2012, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2012, 3:00 PM CDT (20:00 UTC)
- In effect from
- Apr 6, 2012, 1:00 AM CDT
- Expired
- Apr 6, 2012, 7:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Emmet County, IA, Hamilton County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Poweshiek County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 88 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.0 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS73 KDMX 052000 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 300 PM CDT THU APR 5 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED LATE TONIGHT THROUGH EARLY FRIDAY MORNING... .HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT...WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA BY FRIDAY MORNING. A SECOND PERIOD OF COLD WEATHER IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK. THOSE WITH CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT TEMPERATURES BELOW FREEZING SHOULD MONITOR LATER FORECASTS FOR MORE DETAILS. IAZ006-007-016-017-026>028-038-039-050-060400- /O.UPG.KDMX.FZ.A.0001.120406T0600Z-120406T1400Z/ /O.NEW.KDMX.FZ.W.0001.120406T0600Z-120406T1300Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK-TAMA- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...TOLEDO 300 PM CDT THU APR 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES BY EARLY FRIDAY MORNING. * IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE IMPACTED BY THESE TEMPERATURES. VINEYARDS ARE ALSO VULNERABLE TO FREEZE DAMAGE...AND OUTDOOR NURSERIES MAY BE IMPACTED AS WELL. PREPARE TO PROTECT ANY SENSITIVE VEGETATION WHERE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ025-037-060400- /O.UPG.KDMX.FZ.A.0001.120406T0600Z-120406T1400Z/ /O.NEW.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/ WRIGHT-HARDIN- INCLUDING THE CITIES OF...CLARION...ELDORA 300 PM CDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST...PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE AFFECTED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ004-005-015-024-035-036-049-060400- /O.NEW.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/ EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WEBSTER-HAMILTON-MARSHALL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... HUMBOLDT...FORT DODGE...WEBSTER CITY...MARSHALLTOWN 300 PM CDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST...PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE AFFECTED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BEERENDS
4 follow-up statements
795 WWUS73 KDMX 052053 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT THU APR 5 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED LATE TONIGHT THROUGH EARLY FRIDAY MORNING... .HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT...WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA BY FRIDAY MORNING. A SECOND PERIOD OF COLD WEATHER IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK. THOSE WITH CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT TEMPERATURES BELOW FREEZING SHOULD MONITOR LATER FORECASTS FOR MORE DETAILS. IAZ006-007-016-017-026>028-038-039-050-060500- /O.CON.KDMX.FZ.W.0001.120406T0600Z-120406T1300Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK-TAMA- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...TOLEDO 353 PM CDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES BY EARLY FRIDAY MORNING. * IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE IMPACTED BY THESE TEMPERATURES. VINEYARDS ARE ALSO VULNERABLE TO FREEZE DAMAGE...AND OUTDOOR NURSERIES MAY BE IMPACTED AS WELL. PREPARE TO PROTECT ANY SENSITIVE VEGETATION WHERE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ061-062-060500- /O.EXA.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/ JASPER-POWESHIEK- INCLUDING THE CITIES OF...NEWTON...GRINNELL 353 PM CDT THU APR 5 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST... PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE AFFECTED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ004-005-015-024-025-035>037-049-060500- /O.CON.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/ EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-HARDIN- MARSHALL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... HUMBOLDT...CLARION...FORT DODGE...WEBSTER CITY...ELDORA... MARSHALLTOWN 353 PM CDT THU APR 5 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST... PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE AFFECTED BY THE FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
623 WWUS73 KDMX 060159 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 859 PM CDT THU APR 5 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED LATE TONIGHT THROUGH EARLY FRIDAY MORNING... .HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT AND BRING MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO DROP TO BELOW FREEZING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA BY FRIDAY MORNING. A SECOND PERIOD OF COLD WEATHER IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK. THOSE WITH CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT TEMPERATURES BELOW FREEZING SHOULD MONITOR LATER FORECASTS FOR MORE DETAILS. IAZ006-007-016-017-026>028-038-039-050-061000- /O.CON.KDMX.FZ.W.0001.120406T0600Z-120406T1300Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK-TAMA- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...TOLEDO 859 PM CDT THU APR 5 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TIMING...LATE TONIGHT INTO EARLY FRIDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO AROUND 30 DEGREES BY EARLY FRIDAY MORNING. * IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE IMPACTED BY THESE SUB FREEZING TEMPERATURES. VINEYARDS ARE ALSO VULNERABLE TO FREEZE DAMAGE...AND OUTDOOR NURSERIES MAY BE IMPACTED AS WELL. PREPARE TO PROTECT ANY SENSITIVE VEGETATION WHERE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ004-005-015-024-025-035>037-049-061-062-061000- /O.CON.KDMX.FR.Y.0001.120406T0600Z-120406T1300Z/ EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-HARDIN- MARSHALL-JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... HUMBOLDT...CLARION...FORT DODGE...WEBSTER CITY...ELDORA... MARSHALLTOWN...NEWTON...GRINNELL 859 PM CDT THU APR 5 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * TIMING...LATE TONIGHT THROUGH EARLY FRIDAY MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR FREEZING BY EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST... PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KS
374 WWUS73 KDMX 060851 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 AM CDT FRI APR 6 2012 ...FREEZING TEMPERATURES AND FROST EXPECTED THROUGH EARLY THIS MORNING... .HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT AND BRING MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO APPROACH OR DROP JUST BELOW FREEZING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA BY SUNRISE. A SECOND PERIOD OF COLD WEATHER IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK. THOSE WITH CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT TEMPERATURES BELOW FREEZING SHOULD MONITOR LATER FORECASTS FOR MORE DETAILS. IAZ006-007-016-017-026>028-038-039-050-061300- /O.CON.KDMX.FZ.W.0001.000000T0000Z-120406T1300Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK-TAMA- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...TOLEDO 351 AM CDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...THROUGH 8 AM THIS MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO BETWEEN 30 AND 32 DEGREES BY SUNRISE. * IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE IMPACTED BY THESE SUB FREEZING TEMPERATURES. VINEYARDS ARE ALSO VULNERABLE TO FREEZE DAMAGE AND OUTDOOR NURSERIES MAY BE IMPACTED AS WELL. PREPARE TO PROTECT ANY SENSITIVE VEGETATION WHERE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ004-005-015-024-025-035>037-049-061-062-061300- /O.CON.KDMX.FR.Y.0001.000000T0000Z-120406T1300Z/ EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-HARDIN- MARSHALL-JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... HUMBOLDT...CLARION...FORT DODGE...WEBSTER CITY...ELDORA... MARSHALLTOWN...NEWTON...GRINNELL 351 AM CDT FRI APR 6 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...THROUGH 8 AM THIS MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE MID 30S BY SUNRISE. * IMPACTS...SENSITIVE VEGETATION MAY BE IMPACTED BY THE FROST... PLEASE TAKE PRECAUTIONS TO PROTECT ANY OUTDOOR PLANTS THAT MAY BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FAB
085 WWUS73 KDMX 061215 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 715 AM CDT FRI APR 6 2012 ...FREEZING TEMPERATURES EXPECTED THROUGH EARLY THIS MORNING... .HIGH PRESSURE WILL BUILD INTO NORTHEAST IOWA TONIGHT AND BRING MOSTLY CLEAR SKIES AND LIGHT WINDS. THIS WILL ALLOW TEMPERATURES TO APPROACH OR DROP JUST BELOW FREEZING ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA BY SUNRISE. A SECOND PERIOD OF COLD WEATHER IS EXPECTED FOR MONDAY THROUGH WEDNESDAY OF NEXT WEEK. THOSE WITH CONCERNS OF AN EXTENDED PERIOD OF OVERNIGHT TEMPERATURES BELOW FREEZING SHOULD MONITOR LATER FORECASTS FOR MORE DETAILS. IAZ004-005-015-024-025-035>037-049-061-062-061315- /O.CAN.KDMX.FR.Y.0001.000000T0000Z-120406T1300Z/ EMMET-KOSSUTH-PALO ALTO-HUMBOLDT-WRIGHT-WEBSTER-HAMILTON-HARDIN- MARSHALL-JASPER-POWESHIEK- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG... HUMBOLDT...CLARION...FORT DODGE...WEBSTER CITY...ELDORA... MARSHALLTOWN...NEWTON...GRINNELL 715 AM CDT FRI APR 6 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE FROST ADVISORY. NOW THAT THE SUN IS UP TEMPERATURES ARE EXPECTED TO RISE ABOVE THE LEVEL AT WHICH FROST WILL FORM. AS A RESULT THE THREAT FOR FROST HAS DIMINISHED. $$ IAZ006-007-016-017-026>028-038-039-050-061315- /O.CON.KDMX.FZ.W.0001.000000T0000Z-120406T1300Z/ WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-GRUNDY- BLACK HAWK-TAMA- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...HAMPTON...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...TOLEDO 715 AM CDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TIMING...THROUGH 8 AM THIS MORNING. * TEMPERATURE...LOW TEMPERATURES WILL DROP TO BETWEEN 30 AND 32 DEGREES BY SUNRISE. * IMPACTS...FRUIT TREES ARE CURRENTLY IN BLOOM AND COULD BE IMPACTED BY THESE SUB FREEZING TEMPERATURES. VINEYARDS ARE ALSO VULNERABLE TO FREEZE DAMAGE AND OUTDOOR NURSERIES MAY BE IMPACTED AS WELL. PREPARE TO PROTECT ANY SENSITIVE VEGETATION WHERE NECESSARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FAB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this frost advisory went out at Apr 5, 12:25 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Apr 5, 12:25 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1225 PM CDT THU APR 5 2012 .SHORT TERM /TODAY/... AN UPPER LEVEL LOW MOVING ACROSS THE SOUTHERN PLAINS WILL CONTINUE TO PUSH EAST. SHOWERS ON THE NORTHERN PERIPHERY OF THIS LOW IS AFFECTING FAR SOUTHERN IOWA AND WILL LIKELY DO SO THROUGH 15Z THE THREAT FOR PRECIP WILL END ACROSS THE SOUTH FROM WEST TO EAST THROUGH THE MORNING AS THE LOW PUSHES OFF. I BUMPED POPS UP A BIT THROUGH EARLY MORNING BUT KEPT THE GENERAL TREND THAT WE HAD GOING. THE NEXT CONCERN IS THE MID/HIGH LEVEL CLOUDS OVER THE CWA AND WHETHER THEY WILL BECOME A PLAYER ON HIGH TEMPS. SOUNDINGS INDICATE THAT ANY MID LEVEL CLOUD COVER SHOULD ROTATE ON EAST WITH THE UPPER LOW AS SHOULD MOST OF THE HIGH LEVEL CLOUD COVER THOUGH THAT SHOULD BE AMPLE THROUGH AT LEAST MORNING. MORE TROUBLESOME TO ME IS THE STRONG EASTERLY FLOW. GENERALLY NOT A BELL RINGER FOR WARMER TEMPS. AS A RESULT I DID LOWER HIGHS FROM YESTERDAY SEVERAL DEGREES MOST PLACES. THE COOLEST TEMPS WERE KEPT ACROSS THE NORTHEAST WHERE HIGH CLOUD COVER SHOULD BE THICKEST AND FAR SOUTH WHERE CLOUDS/SHOWERS WILL HAMPER THE WARMUP SOME. .LONG TERM /TONIGHT THROUGH WEDNESDAY/... MAIN CONCERNS OVER THE NEXT WEEK WILL BE RETURN OF COLD TEMPERATURES AND TO WHAT EXTENT THE COLD GETS ACROSS THE ENTIRE AREA. AS SYSTEM DEPARTS THE AREA THIS AFTERNOON...SKIES WILL CLEAR AND GREAT LAKES HIGH WILL BEGIN TO SLIDE SOUTH INTO THE REGION BY LATE TODAY. WINDS LOOK TO REMAIN NORTHEAST FOR MOST OF THE DAY WITH DRIER AIR PUSHING BACK INTO THE AREA THROUGH EVENING. AS THE HIGH SETTLES IN TONIGHT... WINDS WILL BECOME LIGHT ENE BY MORNING HOURS FRIDAY. THIS WILL SET THE STAGE FOR FREEZING TEMPERATURES ACROSS THE NORTHEAST SECTIONS AND WILL CONTINUE FREEZE WATCH THERE FOR FRIDAY MORNING. AT THE MOMENT...NOT LIKELY THE WATCH WOULD NEED TOO MUCH ADJUSTMENT OTHER THAN ADDING ONE OR SO COUNTIES JUST WEST OF THE CURRENT OUTLINE. FRIDAY RECOVERY WILL BE SOMEWHAT MUTED SANS THE WEST WHERE H850 TEMPS WILL PUSH TO NEAR +8C BY LATE AFTERNOON WITH SOUTHEAST WINDS INCREASING QUICKLY TO 10 TO 20 MPH. MODELS CONTINUE TO HAVE SOME CHALLENGES WITH AMOUNT OF MOISTURE RETURN AS NEXT UPSTREAM WAVE APPROACHES FROM THE WEST. LOOKING AT LARGE SCALE FLOW AND DRY AIR WORKING INTO WESTERN TX THIS MORNING...HAVING SOME DIFFICULTY SEEING MUCH MORE THAN .10 TO .20 INCH RAINFALL SATURDAY AS THE TROUGH MAKES ITS WAY ACROSS THE REGION. EURO/GEM HAVE BEEN ADVERTISING SLIGHTLY MORE RAINFALL WITH THE SYSTEMS PASSAGE. NEXT CHALLENGE IS WHAT TO DO WITH TRACK OF LOW. GFS IS DEEPER WITH THE SYSTEM AND TAKES IT FARTHER NORTH PRIOR TO SOUTHEASTWARD SHIFT AND PHASING WITH THE H500 PARENT UPPER LEVEL LOW OVER THE EAST US. THE GEM/EURO HAVE BEEN WEAKER WITH THE H500 LOW AND DROPPING IT MORE QUICKLY SOUTH INTO THE GREAT LAKES. THOUGH MINOR IN OVERALL FLOW OF THINGS...MAJOR IMPACT CONCERNING EXTENT OF COLD PUSH INTO IOWA BOTH IN COVERAGE AND STRENGTH. THE GEM/12Z AND 00Z EURO SOLNS PORTEND A MORE WIDE SPREAD FREEZE FOR MONDAY AND TUESDAY MORNINGS WITH MUCH COLDER TEMPERATURES NEARLY OVER THE ENTIRE AREA TUESDAY. AS WELL...THE CLOSED H500 LOW DEEPENS TOWARD CHICAGO AND THIS MAY LEAD TO FLURRIES FROM MN INTO NORTHEAST IOWA SUNDAY NIGHT AND EARLY MONDAY. PRESENTLY...WILL NOT JUMP TOWARD WORST CASE SCENARIO HERE...BUT WILL REMAIN ALERT TO POTENTIALLY COLDER CONDITIONS AND THE FACT THAT THE GFS HAS A MORE NORTHERLY BIAS AND MAY BE THE ODD SOLUTION OUT FOR NOW. LOOKING AT PARAMETERS...GEM HAS 531 TO 537DM THICKNESS FROM EAST TO WEST WITH -5 TO -7C AT H850 MONDAY MORNING. CLOUD COVER AND WIND MAY HELP KEEP TEMPERATURES FROM DROPPING TOO LOW...BUT CERTAINLY LOOKS TO BE IN THE LOWER TO MID 30S AND POSSIBLY COLDER. A SECONDARY BOUNDARY DROPS SOUTH EARLY TUESDAY WITH SIGNIFICANTLY COLDER AIR NORTH IN MN AND WI COMPARED TO IOWA. AGAIN SOME CLOUDS AND BOUNDARY LAYER WINDS MAY HELP TRAP SOME HEAT EVEN WITH RELATIVELY COOL DAY EXPECTED FOR MONDAYS DAYTIME HIGHS IN THE 40S AND LOWER 50S. LOWS MONDAY NIGHT INTO TUESDAY MORNING WILL DROP INTO THE LOWER 30S OVER A MUCH LARGER AREA OF THE FORECAST AREA. GIVEN THE LACK OF DAYTIME HEATING EXPECTED MONDAY...EXTENT OF CLOUD COVER MONDAY NIGHT WILL DETERMINE IF THE REGION GETS MUCH BELOW 30F FOR OVERNIGHT LOWS. WINDS WILL NOT BE QUITE AS BRISK...SO BOUNDARY LAYER WILL HAVE A CHANCE TO SETTLE OUT UNLIKE MONDAY MORNING WHEN WINDS WILL REMAIN BREEZY ENOUGH TO KEEP THE BOUNDARY LAYER MIXED. WITH PATTERN WARPING INTO A MORE ZONAL AND ACTIVE PATTERN BY NEXT WEEK...LIKELY TO SEE SLOW TRANSITION BACK TO WARMER WEATHER BY THE END OF NEXT WEEK AS HIGHS ONCE AGAIN HIT THE LOWER 60S TOWARD THURSDAY. && .AVIATION...05/18Z VFR CONDITIONS THROUGHOUT THE TAF PERIOD. GUSTY EASTERLY WINDS TO DIMINISH WITH SUNSET. && .DMX WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH IN EFFECT THURSDAY NIGHT AND FRIDAY MORNING FOR WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HARDIN-GRUNDY-BLACK HAWK-TAMA. && SHORT TERM...FAB LONG TERM...REV AVIATION...MJB
Hazardous weather outlook, Apr 5, 3:53 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 353 AM CDT THU APR 5 2012 IAZ004-005-015-023-024-033>036-044>049-057>062-070>075-081>086- 092>097-060900- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 353 AM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST MAY OCCUR INTO CENTRAL IOWA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR LATE FRIDAY NIGHT AND SATURDAY. A CHANCE FOR WIDESPREAD FREEZING TEMPERATURES ARRIVES MONDAY NIGHT AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ006-007-016-017-025>028-037>039-050-060900- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HARDIN-GRUNDY-BLACK HAWK-TAMA- 353 AM CDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FOR THE AREA TONIGHT INTO EARLY FRIDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND ISOLATED NON SEVERE THUNDERSTORMS WILL OCCUR LATE FRIDAY NIGHT AND SATURDAY. A CHANCE FOR WIDESPREAD FREEZING TEMPERATURES ARRIVES MONDAY NIGHT AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:00 PM CDT | Freeze Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 4 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.